Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 15, NWS New Orleans, LA

February 7, 2016

NWS New Orleans, LA issued this small craft advisory at Feb 7, 2016, 3:32 AM CST. It took effect at Feb 8, 2016, 6:00 AM CST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2016, 3:32 AM CST (09:32 UTC)
In effect from
Feb 8, 2016, 6:00 AM CST
Expired
Feb 10, 2016, 9:00 AM CST
In force
51 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 2:27 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 7, 2:27 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 AM CST SUN FEB 7 2016

.SHORT TERM...
VERY PROGRESSIVE BUT DRY PATTERN WILL CONTINUE. UPPER TROUGHING
WILL CONTINUE TO MAINTAIN THE EXPANSIVE ROSBY WAVE OVER TWO THIRDS
OF THE CONUS. ONCE THE COLD FRONT PASSES MONDAY MORNING...DRY COLD
AIR WILL SIMPLY REPLACE THE SAME. BUT THIS TIME A LITTLE MORE WIND
WILL ACCOMPANY ALONG WITH SOME CLOUDY SKIES MOVING IN FROM THE
NORTH. THIS SHOULD BE ALL WE SEE WITH THIS SYSTEM. AS THE UPPER
THERMAL TROUGH MOVES OUT...A FEW SHORT WAVES MOVING DOWN THE BACK
SIDE OF THE LARGER ROSBY WAVE WILL MOVE NEAR THE AREA PROVIDING
CLOUDY SKIES FROM TIME TO TIME. OTHERWISE...DRY COOL CONDITIONS
WILL REMAIN THROUGH THE WEEK.

.LONG TERM...
ANOTHER DRY FRONT WILL MOVE THROUGH WED. THE ONE AFTER THAT SHOULD
BE IN FOR THE WEEKEND. THIS FRONT IS EXPECTED TO STALL NEAR THE
COAST AND DOES NOT LOOK TO HAVE ANY REAL CHANCE OF PRODUCING
PRECIP EITHER...BUT WHAT IS BEING RESOLVED IN THE MASS FIELDS IS
QPF THAT LOOKS LIKE RAIN ALONG THE FRONTAL BOUNDARY. THIS WOULD
NOT BE THE CASE AS THE FCASTED ENVIRONMENTAL INVERSION IN SOUNDING
PROFILES OVER THE FRONTAL REGION WOULD BE AT LEAST MODERATE ENOUGH
TO KEEP ANY SH/TS FROM DEVELOPING. THEREFORE WHAT THE MODEL MASS
FIELDS LOOK TO BE RESOLVING IS VERY THICK DENSE FOG FOR NEXT
WEEKEND...WHICH WOULD MAKE A LOT MORE SENSE. BUT THIS IS A LONG
WAY OUT FOR FCASTING FOG WHICH CAN BE VERY TOUGH EVEN 24 HOURS
OUT.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE AT ALL OF THE TERMINALS THROUGH THE
FORECAST PERIOD.

&&

.MARINE...

A SURFACE RIDGE WILL SETTLE OVER THE AREA THIS AFTERNOON AND EVENING
ALLOWING FOR A TEMPORARY EASING OF WINDS AND SEAS. BY MONDAY...A
REINFORCING ARCTIC FRONT WILL PUSH INTO THE AREA. AS THE ARCTIC
RIDGE BUILDS IN BEHIND IT...STRONG BOUNDARY LAYER WINDS OF 35 KNOTS
WILL EASILY MIX DOWN TO THE SURFACE BEGINNING MONDAY NIGHT AND
PERSISTING THROUGH TUESDAY. SUSTAINED WINDS OF 30 KNOTS WITH
FREQUENT GUSTS TO NEAR 40 KNOTS WILL BE LIKELY.  SMALL CRAFT
ADVISORIES AND GALE WATCHES HAVE BEEN ISSUED FOR MONDAY AND INTO
TUESDAY. THE PRESSURE GRADIENT OVER THE GULF WILL BEGIN TO RELAX
TUESDAY AFTERNOON AND TUESDAY NIGHT AS THE SURFACE HIGH BECOMES MORE
CENTERED OVER THE AREA.

&&

.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON MISSISSIPPI/PEARL RIVERS.
             MONITORING MARINE AREAS FOR INCREASED WINDS AND
             SEAS/GALE WATCH

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&
98

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  38  50  29 /   0   0   0   0
BTR  60  39  54  31 /   0   0   0   0
ASD  58  42  55  32 /   0   0   0   0
MSY  58  43  56  36 /   0   0   0   0
GPT  58  43  55  34 /   0   0   0   0
PQL  58  42  56  34 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM CST MONDAY FOR GMZ530-532-
     534-536-538-550-552-555-557-570-572-575-577.

MS...NONE.
GM...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM CST MONDAY FOR GMZ532-534-
     536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Feb 6, 5:00 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CST SAT FEB 6 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
500 PM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG OFFSHORE FLOW AND ROUGH SEAS ARE EXPECTED TO RESULT IN
SMALL CRAFT ADVISORY OR GALE CONDITIONS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:32 AM CSTGale WatchLIX12 hr
Feb 7, 3:20 PM CSTGale WarningLIX45 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.